Alert archive / Nevada / Red Flag Warnings in 2017
Red Flag Warning 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 7, 2017, 2:09 PM MST for Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada. It took effect at Jun 8, 2017, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2017, 2:09 PM MST (21:09 UTC)
- In effect from
- Jun 8, 2017, 11:00 AM MST
- Expired
- Jun 8, 2017, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3942 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
156 WWUS85 KVEF 072109 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV Issued by National Weather Service FLAGSTAFF AZ 209 PM PDT Wed Jun 7 2017 .A potent system will impact the western US through the weekend, combining several days of gusty winds with low humidity to produce critical fire conditions for much of the area for the end of the week. NVZ461-462-080515- /O.NEW.KVEF.FW.W.0012.170608T1800Z-170609T0200Z/ /O.EXT.KVEF.FW.A.0004.170609T1800Z-170611T0600Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 209 PM PDT Wed Jun 7 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM PDT THURSDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 461 AND 462... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 461 AND 462... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM PDT Thursday. * AFFECTED AREA...In Nevada...Fire weather zones 461 and 462. * TIMING...Winds will increase and humidities will begin falling by late Thursday morning, and continue through at least Saturday. * WIND...South to southwesterly winds of 20 to 30 MPH, gusting around 35 MPH on Thursday, a temporary lull Thursday night, then gusts increasing to 40 MPH or higher Friday and Saturday. * HUMIDITY...Afternoon humidities falling near or below 10 percent with only modest recovery overnight. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ AZZ101-102-CAZ229-NVZ460-463>466-080515- /O.CON.KVEF.FW.A.0004.170609T1800Z-170611T0600Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Esmeralda and Nye County Deserts/CNC Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 209 PM PDT Wed Jun 7 2017 /209 PM MST Wed Jun 7 2017/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 229, 460, 463, 464, 465, AND 466... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In California...Fire weather zone 229. In Nevada...Fire weather zones 460, 463, 464, 465, and 466. * TIMING...Winds will increase and combine with dry air by late Friday morning and persist through Saturday. * WIND...South to southwest winds of 20 to 30 mph with gusts 35 to 40 mph. * HUMIDITY...Afternoon humidities falling near or below 10 percent with only modest recovery overnight. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ weather.gov/lasvegas
4 follow-up statements
441 WWUS85 KVEF 080515 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1015 PM PDT Wed Jun 7 2017 .A potent system will impact the western US through the weekend, combining several days of gusty winds with low humidity to produce critical fire conditions for much of the area for the end of the week. NVZ461-462-081815- /O.CON.KVEF.FW.W.0012.170608T1800Z-170609T0200Z/ /O.CON.KVEF.FW.A.0004.170609T1800Z-170611T0600Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 1015 PM PDT Wed Jun 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM PDT THURSDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 461 AND 462... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 461 AND 462... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM PDT Thursday. * AFFECTED AREA...In Nevada...Fire weather zones 461 and 462. * TIMING...Winds will increase and humidities will begin falling by late Thursday morning, and continue through at least Saturday. * WIND...South to southwesterly winds of 20 to 30 MPH, gusting around 35 MPH on Thursday, a temporary lull Thursday night, then gusts increasing to 40 MPH or higher Friday and Saturday. * HUMIDITY...Afternoon humidities falling near or below 10 percent with only modest recovery overnight. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ AZZ101-102-CAZ229-NVZ460-463>466-081815- /O.CON.KVEF.FW.A.0004.170609T1800Z-170611T0600Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Esmeralda and Nye County Deserts/CNC Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 1015 PM PDT Wed Jun 7 2017 /1015 PM MST Wed Jun 7 2017/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 229, 460, 463, 464, 465, AND 466... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In California...Fire weather zone 229. In Nevada...Fire weather zones 460, 463, 464, 465, and 466. * TIMING...Winds will increase and combine with dry air by late Friday morning and persist through Saturday. * WIND...South to southwest winds of 20 to 30 mph with gusts 35 to 40 mph. * HUMIDITY...Afternoon humidities falling near or below 10 percent with only modest recovery overnight. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Morgan weather.gov/lasvegas
629 WWUS85 KVEF 081023 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 323 AM PDT Thu Jun 8 2017 .A potent system will impact the western US through the weekend, combining several days of gusty winds with low humidity to produce critical fire conditions for much of the area for the end of the week. AZZ101-102-NVZ463-464-466-081830- /O.EXA.KVEF.FW.W.0012.170608T1800Z-170609T0200Z/ /O.EXT.KVEF.FW.A.0004.170609T1800Z-170612T0600Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Sheep Range-Spring Mountains- Lake Mead NRA/Colorado River-NV side- 323 AM PDT Thu Jun 8 2017 /323 AM MST Thu Jun 8 2017/ ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM PDT TODAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 463, 464, AND 466... ...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 463, 464, AND 466... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM PDT today. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 463, 464, and 466. * TIMING...Winds will increase this afternoon and humidities will begin to fall this morning through at least Sunday. * WIND...South to southwest winds of 20 to 30 mph, gusting around 35 to 40 mph today. A lull in winds late tonight, then gusts increase to 40 to 45 mph Friday and Saturday. * HUMIDITY...Afternoon humidities falling near or below 10 percent with only modest recovery overnight. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NVZ461-462-081830- /O.EXT.KVEF.FW.A.0004.170609T1800Z-170612T0600Z/ /O.CON.KVEF.FW.W.0012.170608T1800Z-170609T0200Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 323 AM PDT Thu Jun 8 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 461 AND 462... ...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 461 AND 462... * AFFECTED AREA...In Nevada...Fire weather zones 461 and 462. * TIMING...Winds will increase and humidities will begin falling by late Thursday morning, and continue through at least Saturday. * WIND...South to southwesterly winds of 20 to 30 MPH, gusting around 35 MPH on Thursday, a temporary lull tonight, then gusts increasing to 40 MPH or higher Friday and Saturday. * HUMIDITY...Afternoon humidities falling near or below 10 percent with only modest recovery overnight. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ CAZ229-NVZ460-465-081830- /O.EXT.KVEF.FW.A.0004.170609T1800Z-170612T0600Z/ Lower Colorado River Valley- Esmeralda and Nye County Deserts/CNC Dispatch- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 323 AM PDT Thu Jun 8 2017 ...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 229, 460, AND 465... * AFFECTED AREA...In California...Fire weather zone 229. In Nevada...Fire weather zones 460 and 465. * TIMING...Winds will increase and combine with dry air by late Friday morning and persist through Sunday. * WIND...South to southwest winds of 20 to 30 mph with gusts 35 to 40 mph Friday then increasing to 40 to 45 mph on Saturday and Sunday. * HUMIDITY...Afternoon humidities falling near or below 10 percent with only modest recovery overnight. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ weather.gov/lasvegas
243 WWUS85 KVEF 081836 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1136 AM PDT Thu Jun 8 2017 .A potent system will impact the western US through the weekend, combining several days of gusty winds with low humidity to produce critical fire conditions for much of the area. AZZ101-102-NVZ461>464-466-091200- /O.UPG.KVEF.FW.A.0004.170609T1800Z-170612T0600Z/ /O.NEW.KVEF.FW.W.0013.170609T1800Z-170612T0600Z/ /O.CON.KVEF.FW.W.0012.000000T0000Z-170609T0200Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains-Lake Mead NRA/Colorado River-NV side- 1136 AM PDT Thu Jun 8 2017 /1136 AM MST Thu Jun 8 2017/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 462, 463, 464, AND 466... ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ FRIDAY TO 11 PM PDT /11 PM MST/ SUNDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 462, 463, 464, AND 466... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM PDT /11 AM MST/ Friday to 11 PM PDT /11 PM MST/ Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 463, 464, and 466. * TIMING...Strongest period of winds will be in the afternoon and evening hours today through Sunday. Humidities values will fall below 15 percent each day with poor humidity recover overnight. * WIND...South to southwest winds of 20 to 30 mph, gusting around 35 to 45 mph during the afternoon and evening hours. A lull in winds will occur during the overnight hours each night. * HUMIDITY...Afternoon humidities falling near or below 10 percent with only modest recovery overnight. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ229-NVZ460-465-091200- /O.UPG.KVEF.FW.A.0004.170609T1800Z-170612T0600Z/ /O.NEW.KVEF.FW.W.0013.170609T1800Z-170612T0600Z/ Lower Colorado River Valley- Esmeralda and Nye County Deserts/CNC Dispatch- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 1136 AM PDT Thu Jun 8 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM FRIDAY TO 11 PM PDT SUNDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 229, 460, AND 465... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM Friday to 11 PM PDT Sunday. The Fire Weather Watch is no longer in effect. * TIMING...Strongest period of winds will be in the afternoon and evening hours Friday through Sunday. Humidities values will fall below 15 percent each day with poor humidity recover overnight. * WIND...South to southwest winds of 20 to 30 mph with gusts 35 to 40 mph Friday then increasing to 40 to 45 mph on Saturday and Sunday. * HUMIDITY...Afternoon humidities falling near or below 10 percent with only modest recovery overnight. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
177 WWUS85 KVEF 082207 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 307 PM PDT Thu Jun 8 2017 .A potent system will impact the western US through the weekend, combining several days of gusty winds with low humidity to produce critical fire conditions for much of the area. AZZ101-102-NVZ461>464-466-090615- /O.CON.KVEF.FW.W.0012.000000T0000Z-170609T0200Z/ /O.CON.KVEF.FW.W.0013.170609T1800Z-170612T0600Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains-Lake Mead NRA/Colorado River-NV side- 307 PM PDT Thu Jun 8 2017 /307 PM MST Thu Jun 8 2017/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 462, 463, 464, AND 466... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ FRIDAY TO 11 PM PDT /11 PM MST/ SUNDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 462, 463, 464, AND 466... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 463, 464, and 466. * TIMING...Strongest period of winds will be in the afternoon and evening hours today through Sunday. Humidities values will fall below 15 percent each day with poor humidity recover overnight. * WIND...South to southwest winds of 20 to 30 mph, gusting around35 to 45 mph during the afternoon and evening hours. A lull in winds will occur during the overnight hours each night. * HUMIDITY...Afternoon humidities falling near or below 10 percent with only modest recovery overnight. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ229-NVZ460-465-090615- /O.CON.KVEF.FW.W.0013.170609T1800Z-170612T0600Z/ Lower Colorado River Valley- Esmeralda and Nye County Deserts/CNC Dispatch- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 307 PM PDT Thu Jun 8 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM FRIDAY TO 11 PM PDT SUNDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 229, 460, AND 465... * TIMING...Strongest period of winds will be in the afternoon and evening hours Friday through Sunday. Humidities values will fall below 15 percent each day with poor humidity recover overnight. * WIND...South to southwest winds of 20 to 30 mph with gusts 35 to 40 mph Friday then increasing to 40 to 45 mph on Saturday and Sunday. * HUMIDITY...Afternoon humidities falling near or below 10 percent with only modest recovery overnight. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 7, 10:28 AM MST, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 7, 10:28 AM MST, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV Issued by National Weather Service FLAGSTAFF AZ 1028 AM PDT Wed Jun 7 2017 .SYNOPSIS...Hot and dry conditions will continue through Thursday with above normal temperatures, mostly sunny skies and southerly afternoon breezes expected. The weather pattern begins to change later this week as an area of low pressure approaches the Pacific Northwest. This system is expected to bring gusty winds and more seasonal temperatures over the weekend. && .UPDATE...No forecast updates are required this morning as current forecasts are on track. There will be some thin high clouds around the region through the day, but skies will remain mostly sunny. .PREV DISCUSSION... /issued at 239 AM PDT Wed Jun 7 2017/ .SHORT TERM...today through Friday night The area will be under a warm, dry southwesterly as on an upper- level ridge is positioned to the east and a digging trough to the northwest. With this upper level flow, temperatures will remain above average through Thursday. The approaching upper low will lead to gradual height falls across the area, in response temperatures will cool down to seasonal normals by Friday. Meanwhile, pressure gradients will begin to tighten Thursday and Friday ushering in breezy/windy southwest winds. Some areas may see some Wind Advisory level winds Friday. With winds near Advisory level, areas of patchy blowing dust will be possible hazard Friday. && .LONG TERM... Guidance this morning has continued the trend of slowing down the longwave progress that has been noted over the last 48 hours. The longwave trough now doesn't swing across the area until Sunday, slower and deeper than previously forecast. As a result a few tweaks were made to the long term forecast: * Increased wind speeds Saturday & Sunday due to the slower nature of the system. * Decreased temperatures Sunday & Monday due to the higher amplitude pattern. * Added a very slight chance of showers in northern Lincoln County Monday as the upper level low wraps up over the intermountain west. The main impact through the weekend period is still wind, with a few areas likely to see advisory-level winds (gusts 40+ MPH) and critical fire conditions. Made no changes to the Fire Weather Watch at this time. By Tuesday the weekend system moves off to the east allowing for higher pressure and warmer temperatures to return. && .FIRE WEATHER...Continued hot temperatures, low humidity and southerly afternoon breezes will persist through Thursday. Although some cooling is expected later this week, humidity will remain low and stronger winds are expected. Portions of Nevada will likely see critical fire weather conditions develop Thursday and these conditions will become more widespread Friday through Saturday. As such, Fire Weather Watches have been issued for portions of southern Nevada beginning Thursday, expanding Friday and lasting through Saturday. && .HYDROLOGY...Due to the recent rise in temperatures, creeks, streams and rivers along the eastern Sierra Slopes and Owens Valley of Inyo County are running at their highest levels this runoff season. With warm temperatures forecast through Thursday, expect creeks, streams and rivers to continue to run high and fast with cold water through at least Friday. && .AVIATION...For McCarran...Light and variable winds expected through the morning. Gusty south to southwest winds are expected around 19z-20z with gusts around 25 kts. This evening wind gusts should become less frequent after sunset, with lighter south to southwest winds continuing overnight. Some high clouds through the day today and becoming clear overnight. For the rest of southern Nevada, northwest Arizona and southeast California...Today will be similar to yesterday, with gusty south to southwest winds across the area through the early evening with winds then decreasing. Expect afternoon winds around 15-20 kts with gusts between 20-25 kts. Winds will become light and variable during the overnight hours. A few high clouds expected, otherwise clear conditions. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...JJ SHORT TERM...Boothe AVIATION...Fuentes LONG TERM...Wolcott For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2017Red Flag Warnings in Arizona, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.